Intranasal Midazolam for the Emergency Management of Hypercyanotic Spells in Tetralogy of Fallot

    loading  Checking for direct PDF access through Ovid

Abstract

The case of a 2-month-old boy with previously diagnosed tetralogy of Fallot who was brought to the emergency department with a hypercyanotic spell is described.

Because partly of the difficulty of intravenous placement, especially in an infant crying with marked hypernea and deeply cyanotic, intranasal midazolam was administered.

Before 3 minutes of hypernea terminated increasing the oxygen saturation successfully and intravenous line was easily placed with the baby remaining in calm.

Sedation is an important step in the management of patients with cyanotic spells. Intranasal midazolam offers an alternative use as an initial method of calming the child that was effective in a patient with a severe cyanotic spell because of tetralogy of Fallot in the emergency department.

Related Topics

    loading  Loading Related Articles